Alert archive / Idaho / Red Flag Warnings in 2021
Red Flag Warning 15, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Sep 7, 2021, 1:13 PM MDT for 4 counties in Idaho. It took effect at Sep 8, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2021, 1:13 PM MDT (19:13 UTC)
- In effect from
- Sep 8, 2021, 12:00 PM MDT
- Expired
- Sep 8, 2021, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Boise County, ID, Gem County, ID, Idaho County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 135 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3445 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS85 KBOI 071913 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 113 PM MDT Tue Sep 7 2021 IDZ402-403-082100- /O.NEW.KBOI.FW.W.0015.210908T1800Z-210909T0300Z/ Eastern Payette National Forest-Northern Boise National Forest- 113 PM MDT Tue Sep 7 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST AND NORTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 402 AND 403... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Wednesday. * WINDS...Gusts up to 35 mph. * RELATIVE HUMIDITY...8 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ W
2 follow-up statements
098 WWUS85 KBOI 081910 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 110 PM MDT Wed Sep 8 2021 IDZ402-403-090300- /O.CON.KBOI.FW.W.0015.000000T0000Z-210909T0300Z/ Eastern Payette National Forest-Northern Boise National Forest- 110 PM MDT Wed Sep 8 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST AND NORTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 402 AND 403... * WINDS...Gusts up to 30 mph. * RELATIVE HUMIDITY...8 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ W
187 WWUS85 KBOI 090247 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 847 PM MDT Wed Sep 8 2021 ...RED FLAG WARNING WILL EXPIRE AT 9PM MDT... IDZ402-403-090400- /O.EXP.KBOI.FW.W.0015.000000T0000Z-210909T0300Z/ Eastern Payette National Forest-Northern Boise National Forest- 847 PM MDT Wed Sep 8 2021 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST AND NORTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 402 AND 403... With sunset, relative humidity values are increasing and wind speeds are decreasing. Therefore, the warning will be allowed to expire on schedule at 9 pm MDT. $$ W
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Sep 7, 9:22 AM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 7, 9:22 AM MDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Boise ID 922 AM MDT Tue Sep 7 2021 .DISCUSSION...Smoke is especially prominent this morning and HRRR continues it through at least Wednesday night. Upper ridge over the Great Basin this morning is forecast to drift slowly to the Four Corners area Thursday. Smoke should begin to decrease from the west Thursday and even more Friday when a Pacific trough comes inland with a chance of showers and afternoon thunderstorms. Fire weather concerns will increase Wednesday afternoon when west/ northwest winds increase, with low humidity. No updates at this time. && .AVIATION...Mostly VFR. Widespread smoke layers with periods of MVFR visibility and terrain obscuration. Surface winds: mostly light and variable, but with southwest 10-15 kts mainly near KBKE 21Z to 03Z, and west to northwest 10-15 kts crossing west to east across Harney County/Oregon and KBNO area by Wednesday morning. Winds aloft at 10k ft MSL: northwest 10-20 kts becoming southwest 10-20 kts early Wednesday morning. && .PREV DISCUSSION... SHORT TERM...Today through Thursday night...An upper ridge will amplify over the area today warming temperatures several degrees from yesterday. Southwest flow aloft will increase on Wednesday returning gusty winds to the higher elevations Wednesday afternoon. By Thursday some mid-upper level moisture will make its way into the region and could pair up with an approaching short wave trough to introduce a slight chance of precipitation late Thursday. However, confidence on timing of the trough remains low. Smoke will continue to funnel into the region on the west- southwest winds aloft. This will limit heating potential through the period, though temperatures will still be well above normal. LONG TERM...Friday through Tuesday...Ensemble models in fairly good agreement that a shortwave passing through the westerly flow to the north of the forecast area will be able to support showers, thunderstorms, and breezy conditions across the area on Friday, and drop temperatures about 10 degrees. Some showers may linger in the mountains on Saturday, as the flow turns more northwesterly, rather than southwesterly, and which should help to push some of the smoke and haze out of the area, and allow temperatures through the weekend to get down to near normal. Beyond the weekend, the ensembles have quite a variation in solutions, but appears to be a bit more support for weak troughiness and cooler temperatures for early next week, rather than a return to a strong ridge. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...LC AVIATION.....JDS PREV SHORT TERM...DG PREV LONG TERM....TB
Nearby
Red Flag Warnings in Idaho, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.